Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 267, NWS Raleigh, NC

July 24, 2011Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2011, 5:49 PM EDT for Person County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 5:49 PM EDT (21:49 UTC)
Expired
Jul 24, 2011, 6:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:09 PM EDTTSTM WND DMG4 Ene Bushy Fork, NCMULTIPLE TREES DOWN SOUTH OF ROXBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1586 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS52 KRAH 242149
SVRRAH
NCC145-242230-
/O.NEW.KRAH.SV.W.0267.110724T2149Z-110724T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BUSHY FORK...OR 6 MILES WEST OF ROXBORO...
  MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BUSHY FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3633 7880 3624 7880 3625 7914 3641 7916
      3642 7915 3647 7908
TIME...MOT...LOC 2149Z 333DEG 11KT 3637 7907

$$

KRR
2 follow-up statements
163 
WWUS52 KRAH 242217
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT SUN JUL 24 2011

NCC145-242230-
/O.CON.KRAH.SV.W.0267.000000T0000Z-110724T2230Z/
PERSON NC-
617 PM EDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN PERSON COUNTY...

AT 614 PM EDT...LOCAL LAW ENFORCEMENT REPORTED MULTIPLE TREES DOWN 
ASSOCIATED WITH A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
BUSHY FORK...OR 7 MILES SOUTH OF ROXBORO...MOVING SOUTHEAST AT 15 
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SURL AND MORIAH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3633 7880 3624 7880 3625 7914 3641 7916
      3642 7915 3647 7908
TIME...MOT...LOC 2216Z 333DEG 11KT 3630 7902

$$

KRR
285 
WWUS52 KRAH 242228
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT SUN JUL 24 2011

NCC145-242237-
/O.EXP.KRAH.SV.W.0267.000000T0000Z-110724T2230Z/
PERSON NC-
628 PM EDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERSON COUNTY EXPIRES
AT 630 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3633 7880 3624 7880 3625 7914 3641 7916
      3642 7915 3647 7908
TIME...MOT...LOC 2227Z 333DEG 11KT 3627 7900

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:19 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 24, 3:19 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT SUN JUL 24 2011

.SYNOPSIS...
AN AREA OF HIGH PRESSURE ALOFT WILL WEAKEN AND DRIFT WEST TODAY AND
ALLOW A WEAK UPPER LEVEL TROUGH TO DROP INTO OUR REGION THROUGH
THROUGH EARLY THIS WEEK.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 210 PM...

CONVECTION BECOMING MORE WIDESPREAD AT THIS TIME
AS SHOWERS AND THUNDERSTORMS COMING OFF THE MOUNTAINS OF VIRGINIA
AND NORTH CAROLINA ARE SET TO ADVECT SOUTHEAST INTO THE AREA LATER
THIS AFTERNOON. RAIN AND OUTFLOW BOUNDARIES FROM CONVECTION WILL
KNOCK TEMPERATURES INTO THE UPPER 70S TO LOWER 80S BEFORE
RECOVERING A BIT. CURRENT HEAT ADVISORY CONTINUES FOR THOSE
OUTSIDE THE INFLUENCE OF STORMS.

SEVERE THREAT LIMITED TO DOWNBURST WINDS... BUT A SMALLER THREAT
THAN SATURDAY. LOCALLY HEAVY RAINS WITH ISOLATED FLOODING A RISK.

SHOWERS WILL AGAIN DIMINISH SHORTLY AFTER SUNSET WITH ONLY ISOLATED
SHOWERS EXPECTED AS MIDNIGHT APPROACHES. AIR COLUMN IS TOO SATURATED
TO EXPECT MUCH MORE THAN LOCALIZED FOG TOWARD SUNRISE.

AN UPPER TROUGH FORECAST TO MOVE INTO THE EASTERN GREAT LAKES BEFORE
SUNSET MONDAY WILL ENHANCE SURFACE CONVERGENCE AND MOISTURE OVER
NORTH CAROLINA MONDAY AFTERNOON. WINDS LESS THAN 20 KNOTS GENERALLY
THROUGH THE AIR COLUMN AND THUNDERSTORMS EXPECTED TO BE LOOSELY
ORGANIZED AT BEST. NOT YET CONFIDENT ENOUGH TO PUSH RAIN CHANCES
PAST 50 PERCENT... BUT COVERAGE WISE... THIS LOOKS LIKE OUR BEST
RAIN OPPORTUNITY OF THE WEEK. MODERATE INSTABILITY... AND CAPE IN
EXCESS OF 2500 JOULES SHOULD PRODUCE A FEW SHORT LIVED SEVERE STORMS
WITH DAMAGING DOWNBURST WINDS.

CLOUDS AND AFTERNOON RAIN SHOULD HOLD MOST LOCATIONS IN THE MID
90S FOR AFTERNOON TEMPERATURES MONDAY. OVERNIGHT LOWS IN THE MID
70S... THOUGH MONDAY NIGHT A BIT WARMER THAN TONIGHT IN MOST
LOCATIONS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT...
AS OF 300 PM SUNDAY...

TUE AND TUE NIGHT: THE SOUTHEASTWARD PASSAGE OF THE LOW-MID LEVEL
TROUGH AND ASSOCIATED MOIST AXIS SHOULD SUPPORT THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS TUE...MAINLY ALONG AND SOUTH OF US HWY 64.
WHILE INSTABILITY WILL BE AVAILABLE OVER NORTHERN NC AS WELL...
SIGNIFICANT DRYING ALOFT AND LIGHT NORTH TO NORTHEASTERLY LOW LEVEL
FLOW SHOULD PROVE TOO HOSTILE AN ENVIRONMENT FOR ANY DEVELOPMENT.
HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S EXPECTED...IN AN
ATYPICAL CLIMATOLOGICAL DISTRIBUTION GIVEN THE EXPECTATION OF MOSTLY
CLOUDY CONDITIONS AMIDST SCATTERED STORMS OVER THE SANDHILLS...
SOUTHERN PIEDMONT...AND SOUTHERN COASTAL PLAIN. PARTLY TO MOSTLY
SUNNY CONDITIONS ELSEWHERE. MOST CONVECTION SHOULD DISSIPATE AROUND
OR BEFORE SUNSET. GUIDANCE INDICATES MORE-ISOLATED SHOWERS AND
STORMS COULD DEVELOP WITH THE ARRIVAL OF A SECONDARY SURFACE TROUGH
FROM THE NORTH OVERNIGHT...BUT SUCH A WEAK/SHALLOW FEATURE IS
UNLIKELY TO FORCE NOCTURNALLY-COOLED PARCELS TO THEIR LFC. THE
FORECAST WILL ACCORDINGLY BE KEPT DRY FOR THE OVERNIGHT.

WED AND WED NIGHT: NWP MODELS INDICATE A TRAILING TROUGH ALOFT WILL
CROSS OUR REGION EARLY WED. THE UNFAVORABLE DIURNAL TIMING --
FOLLOWED BY STRONG HEIGHT RISES ASSOCIATED WITH A RETURNING MID
LEVEL RIDGE -- AND CONTINUED DEEP LAYER DRYNESS...SUGGEST ANY
CONVECTION WOULD BE VERY ISOLATED AND MOST PROBABLE OVER THE FAR
SOUTHEAST CWA. THE RETURN OF THE RIDGE ALOFT WILL ALSO HERALD THE
BEGINNINGS OF HEATING TEMPERATURES...WITH HIGHS GENERALLY IN THE
MIDDLE 90S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 235 PM SUNDAY...

MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A RE-ESTABLISHMENT OF
THE SUB-TROPICAL RIDGE INVOF THE CENTRAL AND SOUTHERN APPALACHIANS
THROUGH THE FIRST HALF OF THE WEEKEND...FOLLOWED BY A GRADUAL
SUPPRESSION OF THE RIDGE BY TROUGH AMPLIFICATION OVER SE CANADA ON
SUN - A TRANSITIONAL PATTERN VERY SIMILAR TO THE ONE AFFECTING THE
MIDDLE ATLANTIC REGION NOW. AS SUCH...A REPEAT OF VERY HOT
CONDITIONS IN THE UPPER 90S TO LOWER 100S IS EXPECTED BY FRI-SAT...
AFTER 95 TO 100 DEGREE HEAT ON THU. THE PRESENCE OF THE RIDGE ALOFT
CENTERED NEARLY DIRECTLY OVERHEAD SUGGESTS ONLY ISOLATED DIURNAL
CONVECTION...FOCUSED BY A LEE/THERMALLY-INDUCED TROUGH.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM...

SHOWERS AND THUNDERSTORMS MAINLY IN AN AREA BOUNDED BY HIGHWAYS
SIXTY-FOUR AND ONE AT THIS TIME...WITH STORMS EXPECTED TO DEVELOP
ELSEWHERE AS THE AFTERNOON PROGRESSES. OTHER THAN VICINITY OF
SHOWERS... CONDITIONS WILL BE VFR UNTIL THE DAWN HOURS WHEN SOME
PATCHY FOG WILL DEVELOP. MOST CONVECTION WILL END A FEW HOURS
AFTER SUNSET... WITH ISOLATED SHOWERS PAST MIDNIGHT.

SHOWER AND THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD IN
COVERAGE MONDAY AFTERNOON... THEN MOSTLY CONFINED TO SOUTH AND
SOUTHEAST AREAS TUESDAY AFTERNOON. CONVECTION CHANCES DWINDLE
WEDNESDAY INTO THURSDAY AS THE AIR MASS DRIES OUT AND BECOME A
LITTLE MORE STABLE. SIMILAR TO THE PAST FEW MORNINGS...EXPECT A 2
TO 4 HOUR WINDOW OF MVFR VISIBILITY IN FOG OR HAZE AROUND SUNRISE.

&&

.CLIMATE...
GSO                                    RDU

DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

SUN 24:   96/2010       78/2010        100/2010       79/2010

THU 28:  100/1952       74/1987        104/1952       75/1997
FRI 29:  101/1952       75/2010        104/1952       76/2002
SAT 30:   97/1954       74/1931        101/1953       75/2008

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011-
024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...
CLIMATE...MWS
Hazardous weather outlook, Jul 24, 4:07 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
407 AM EDT SUN JUL 24 2011

NCZ008>011-024>028-040>043-073>078-083>086-088-089-250930-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
407 AM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP
TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO
MINOR FLOODING IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY
EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN
AREAS.

DANGEROUSLY HOT CONDITIONS WILL RETURN BY LATE IN THE WEEK.

NCZ007-021>023-038-039-250930-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
407 AM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE WIND GUSTS UP
TO 45 MPH ALONG WITH LOCALLY EXCESSIVE RAINFALL THAT MAY LEAD TO
MINOR FLOODING IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS MONDAY AND TUESDAY MAY PRODUCE LOCALLY
EXCESSIVE RAINFALL WHICH MAY LEAD TO MINOR FLOODING IN URBAN
AREAS.

DANGEROUSLY HOT CONDITIONS MAY RETURN TO THE AREA BY LATE IN THE WEEK.

In the hours before

Special weather statement, Jul 24, 5:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SUN JUL 24 2011

NCZ011-027-028-242215-
EDGECOMBE-HALIFAX-NASH-
508 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 615 PM EDT...

AT 508 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BATTLEBORO...OR ABOUT 5 MILES NORTHEAST OF ROCKY MOUNT...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WHITAKERS...
LEGGETT...SPEED...HOBGOOD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3600 7740 3592 7735 3593 7783 3616 7785
      3625 7741 3606 7734
TIME...MOT...LOC 2108Z 265DEG 13KT 3602 7772

MWS
Special weather statement, Jul 24, 5:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT SUN JUL 24 2011

NCZ089-242230-
SAMPSON-
522 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 630
PM EDT...

AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHEAST OF CLINTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TURKEY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3500 7843 3520 7832 3517 7816 3509 7817
      3508 7815 3505 7815 3497 7814 3491 7815
TIME...MOT...LOC 2123Z 289DEG 7KT 3508 7825

MWS
Local storm report, Jul 24, 5:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     LIGHTNING        2 W CARY                35.78N  78.83W
07/24/2011                   WAKE               NC   FIRE DEPT/RESCUE

            HOUSE STRUCK BY LIGHTNING AT 302 SWISS LAKE RD IN CARY.
            FIRE DEPARTMENT DISPATCHED. NO FIRE AT LOCATION. TIME
            ESTIMATED.

&&

EVENT NUMBER RAH1101071

KMSMITH
Local storm report, Jul 24, 5:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     LIGHTNING        2 WSW CARY              35.77N  78.83W
07/24/2011                   WAKE               NC   FIRE DEPT/RESCUE

            HOUSE FIRE DUE TO LIGHTNING AT 100 APPOMATTOX RD IN
            CARY. TIME ESTIMATED.

&&

EVENT NUMBER RAH1101072

KMSMITH
Local storm report, Jul 24, 5:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             2 NNW ROUGEMONT         36.25N  78.94W
07/24/2011  E0.75 INCH       PERSON             NC   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL LASTED APPROX 20 MIN.

&&

EVENT NUMBER RAH1101073

KC
Local storm report, Jul 24, 5:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     1 WNW CARY              35.79N  78.81W
07/24/2011                   WAKE               NC   TRAINED SPOTTER

            1 TREE DOWN ON SPRING BUD DRIVE IN CARY. TIME
            ESTIMATED.

&&

EVENT NUMBER RAH1101074

KMSMITH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:06 PM EDTSpecial Weather StatementRAHAnson39 min
Jul 24, 12:50 PM EDTSpecial Weather StatementRAHMontgomery, Stanly55 min
Jul 24, 1:01 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore, Randolph89 min
Jul 24, 1:21 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 24, 1:48 PM EDTSpecial Weather StatementRAHMontgomery, Richmond, Stanly57 min
Jul 24, 2:14 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee46 min
Jul 24, 2:30 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore, Randolph60 min
Jul 24, 2:55 PM EDTFlash Flood WarningRAHChatham51 min
Jul 24, 3:13 PM EDTSevere Thunderstorm WarningRAHWake36 min
Jul 24, 3:46 PM EDTFlash Flood WarningRAHWake98 min
Jul 24, 3:51 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford54 min
Jul 24, 4:04 PM EDTSevere Thunderstorm WarningRAHJohnston41 min
Jul 24, 4:22 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person29 min
Jul 24, 4:32 PM EDTSpecial Weather StatementRAHNash58 min
Jul 24, 4:48 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Guilford, Randolph87 min
Jul 24, 4:57 PM EDTSpecial Weather StatementRAHPerson48 min
Jul 24, 5:08 PM EDTSpecial Weather StatementRAHEdgecombe67 min
Jul 24, 5:09 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph51 min
Jul 24, 5:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash56 min
Jul 24, 5:22 PM EDTSpecial Weather StatementRAHSampson68 min
Jul 24, 5:29 PM EDTSevere Thunderstorm WarningRAHGranville46 min
Jul 24, 5:48 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Jul 24, 6:06 PM EDTSpecial Weather StatementRAHChatham, Durham, Lee, Wake54 min
Jul 24, 7:36 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.